# SDR 2025FA0000071

- Difficulty date: December 26, 2024
- Submitted: January 30, 2025
- Operation: General aviation
- Aircraft: N688C
- Engine: Cont TSIO550K
- Engine time: 94 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Stop Pin
- Part number: 1079011
- Condition: Loose
- Location: Magneto
- Part time: 94 hours
- Component: Magneto, Cont, S6RSC25P
- Component part number: 10500556101
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CUSTOMER BROUGHT AIRCRAFT WITH ENGINE WITH DIFFICULTY LEANING ENGINE WITHOUT HAVING THE ENGINE REACH A VERY HIGH TIT. ENGINE HAD HIGH MAG DROP DURING OUR MAG DROP CHECK. DATA PLATE SPECIFIES IGNITION TO OCCUR AT 24 DEGREES BTDC, LEFT MAG FOUND MAG POINTS OPEN AT 20 BTDC AND RIGHT MAG AT 9 BTDC. UPPER LEFT  AND LOWER RIGHT SPARK PLUGS HAD A YELLOW BUILD UP AND LOWER LEFT AND UPPER RIGHT SPARK PLUGS HAD NO BUILD UP OF ANY SIGNIFICANCE. WE BELIEVE WITH THE RIGHT MAG FIRING SO LATE, IT PLAYED NO SIGNIFICANCE WITH REGARDS TO IGNITION OF FUEL AIR MIXTURE, THEREFORE REMAINED COOL AND THEREFORE NO DEPOSITS.     OF MORE SIGNIFICANCE IS THAT ONE OF THE STOP PINS FOR ENGAGING THE IMPULSE COUPLING FLY WEIGHT HEEL, ONLY REMAINED  IN THE MAGNETO HOUSING BECAUSE AN OIL FILM SEALED THE BASE OF THE STOP PIN BORE AND ONLY A PNEUMATIC SUCTION PREVENTED THE STOP PIN FROM DROPPING INTO THE ENGINE ACCESSORY CASE. IT SHOULD BE AN INTERFERENCE FIT. THIS STOP PIN IS IN THE IMMEDIATE VICINITY OF THE ACCESSORY SECTION GEAR TRAIN. IF THE PIN FELL INTO THE GEARS, ENGINE FAILURE WOULD'VE OCCURRED. THIS STOP IS BUILT DIFFERENTLY THAN OTHER MAGS AS IT HAS A THREADED END AND THERE ARE TWO PINS PER MAGNETO INSTEAD OF ONE. A MISSING PIN WOULD NOT HAVE SEEMED ABNORMAL TO ME. THE ISSUE WAS ONLY REALIZED BECAUSE THE PIN WAS VERY LOOSE. IF THE PIN HAD DISLODGED AND ENGINE FAILED IT WOULD LIKELY HAVE BEEN VERY DIFFICULT TO DETERMINE WHY THE ACCESSORY GEARS CAME APART.
